Alert archive / Alabama / Flash Flood Warnings in 2005
Flash Flood Warning 6, NWS Birmingham, AL
NWS Birmingham, AL issued this flash flood warning at Mar 27, 2005, 4:00 PM CST for Macon County, Alabama. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2005, 4:00 PM CST (22:00 UTC)
- Expired
- Mar 27, 2005, 6:00 PM CST
- In force
- 2 hr
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Macon County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 257 J/kg
- Mixed-layer CIN
- -180 J/kg
- Mixed-layer LCL
- 589 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBMX 272200 FFWBMX ALC087-280000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 400 PM CST SUN MAR 27 2005 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL MACON COUNTY IN SOUTHEAST ALABAMA THIS INCLUDES THE CITY OF TUSKEGEE * UNTIL 600 PM CST * AT 356 PM CST...FLASH FLOODING WAS REPORTED FROM A THUNDERSTORM NEAR TUSKEGEE...MOVING NORTHEAST AT 15 MPH. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3229 8590 3227 8552 3254 8550 3252 8585 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this flash flood warning went out at Mar 27, 3:20 PM CST, 40 minutes earlier.
Area forecast discussion, Mar 27, 3:20 PM CST, 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 320 PM CST SUN MAR 27 2005 .DISCUSSION...ONCE AGAIN A VERY ACTIVE WEATHER DAY. DUE TO THAT THIS WILL BE SHORT AND SLIGHTLY LATE. ROUND TWO OF SEVERE WEATHER IS OVER US. THE BEST TORNADO THREAT CONTINUES TO BE SOUTH AND EAST. AT 21Z RADARS WERE SHOWING GREAT ROTATION IN THE MONTGOMERY AREA. THE MAIN SURFACE LOW IS ROUGHLY AROUND DALLAS COUNTY WITH A COLD FRONT TRAILING TO THE SOUTHWEST. THE WARM FRONT MSAS ROUGHLY HAD IT ANALYZED NORTH OF MONTGOMERY TO AUBURN. THIS STORM SYSTEM WILL MOVE EASTWARD THROUGH THE AFTERNOON AND OVERNIGHT. AFTER SUNSET STILL EXPECT THINGS TO DIE DOWN A BIT AND BY MIDNIGHT EXPECT TO SEE JUST RAIN. SOME LIGHT RAIN WILL LINGER INTO MONDAY ESPECIALLY IN THE VICINITY OF THE UPPER. ONCE THIS EVENT FINISHES UP HIGH PRESSURE WILL BUILD AND THE NEXT WEATHER SYSTEM WILL AFFECT CENTRAL ALABAMA STARTING ON THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 47 54 38 76 / 90 50 0 0 ANNISTON 48 55 41 78 / 80 40 0 0 BIRMINGHAM 47 57 41 78 / 60 40 0 0 TUSCALOOSA 46 60 42 79 / 50 20 0 0 CALERA 47 59 41 78 / 60 30 0 0 AUBURN 49 58 42 77 / 80 10 0 0 MONTGOMERY 51 59 42 79 / 50 10 0 0 TROY 51 59 41 78 / 50 10 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH ALMOST ENTIRE AREA THOUGH 5 PM. && 80/80
Hazardous weather outlook, Mar 27, 1:22 PM CST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 122 PM CST SUN MAR 27 2005 ALZ011>015-017>050-272130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 122 PM CST SUN MAR 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(THIS AFTERNOON AND TONIGHT). THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS NEARLY ALL OF CENTRAL ALABAMA TODAY. THE SECOND ROUND OF SEVERE WEATHER WILL CONTINUE THROUGH THE AFTERNOON HOURS AND INTO THE EVENING. THIS IS DUE TO THE RAPIDLY APPROACHING COLD FRONT AND BEING IN THE WARM SECTOR. THE MAIN THREAT ACROSS AREAS SOUTH OF INTERSTATE 85 AND EAST OF INTERSTATE 65 WILL BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. THIS AREA WILL BE THE MOST UNSTABLE AND HAVE THE GREATEST SHEAR. ACROSS THE REST OF THE FORECAST AREA...THE MAIN THREAT WILL BE LARGE HAIL AND POSSIBLE ISOLATED SUPERCELLS. THE RISK OF TORNADOES IS ALWAYS POSSIBLE WITH ANY SUPERCELL THUNDERSTORM. .DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SATURDAY). BY THE END OF THE WORK WEEK...ANOTHER SYSTEM IS EXPECTED TO BRING ADDITIONAL SHOWERS AND THUNDERSTORMS ON FRIDAY...WHICH SOME MAY BE STRONG ON FRIDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING. KH/JDD
In the hours before
Local storm report, Mar 27, 3:22 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
322 PM CST SUN MAR 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TORNADO 1 SSW MONTGOMERY 32.34N 86.29W
03/27/2005 MONTGOMERY AL AMATEUR RADIO
NEAR HOPE HULL SKIPPING ALONG, UNCONFIRMED
&&
MBAERLocal storm report, Mar 27, 3:23 PM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
323 PM CST SUN MAR 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0314 PM TORNADO 1 SSW MONTGOMERY 32.34N 86.29W
03/27/2005 MONTGOMERY AL AMATEUR RADIO
NEAR HOPE HULL SKIPPING ALONG
&&
MBAERSpecial weather statement, Mar 27, 3:24 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 324 PM CST SUN MAR 27 2005 ALZ018-272200- ETOWAH- 324 PM CST SUN MAR 27 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR ETOWAH COUNTY UNTIL 400 PM CST... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 319 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 11 MILES SOUTHWEST OF ALTOONA...MOVING NORTHEAST AT 40 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR WALNUT GROVE... ALTOONA...RIDGEVILLE AND SARDIS CITY THROUGH 400 PM CST. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW.
Local storm report, Mar 27, 3:40 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
340 PM CST SUN MAR 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TORNADO 2 E MONTGOMERY 32.35N 86.25W
03/27/2005 MONTGOMERY AL AMATEUR RADIO
DEER CREEK SUBDIVISION, CR. 85, MT MEIGS TO PIKE
ROAD...UNCONFIRMED
0314 PM TORNADO 1 SSW MONTGOMERY 32.34N 86.29W
03/27/2005 MONTGOMERY AL AMATEUR RADIO
NEAR HOPE HULL SKIPPING ALONG...UNCONFIRMED
&&
MBAERSpecial weather statement, Mar 27, 3:49 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 349 PM CST SUN MAR 27 2005 ALZ029-038-272215- CHAMBERS-RANDOLPH- 349 PM CST SUN MAR 27 2005 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHAMBERS AND RANDOLPH COUNTIES UNTIL 415 PM CST... AT 346 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 25 MILES SOUTHWEST OF MILLTOWN. THE THIS THUNDERSTORM WAS NEARLY STATIONARY. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR THROUGH 415 PM CST. THE PRIMARY THREAT FROM THESE STORMS IS SMALL HAIL. HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. 12/SIRMON
Local storm report, Mar 27, 3:53 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
353 PM CST SUN MAR 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL 2 E MONTGOMERY 32.35N 86.25W
03/27/2005 0.50 INCH MONTGOMERY AL AMATEUR RADIO
NEAR DEER CREEK SUBDIVISION
&&
MBAERThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 6:03 PM CST | Severe Thunderstorm Warning | BMX | Russell | 27 min |
| Mar 26, 6:22 PM CST | Severe Thunderstorm Warning | BMX | Autauga, Lowndes | 38 min |
| Mar 26, 7:02 PM CST | Severe Thunderstorm Warning | BMX | Marengo | 28 min |
| Mar 26, 7:19 PM CST | Tornado Warning | BMX | Marengo | 26 min |
| Mar 26, 7:51 PM CST | Severe Thunderstorm Warning | BMX | Dallas | 39 min |
| Mar 26, 8:18 PM CST | Tornado Warning | BMX | Dallas | 27 min |
| Mar 26, 10:10 PM CST | Severe Thunderstorm Warning | BMX | Sumter | 50 min |
| Mar 26, 10:58 PM CST | Severe Thunderstorm Warning | BMX | Sumter | 47 min |
| Mar 27, 12:39 AM CST | Severe Thunderstorm Warning | BMX | Montgomery | 36 min |
| Mar 27, 2:24 AM CST | Tornado Warning | BMX | Barbour | 36 min |
| Mar 27, 2:25 AM CST | Severe Thunderstorm Warning | BMX | Russell | 35 min |
| Mar 27, 2:26 AM CST | Severe Thunderstorm Warning | BMX | Dallas | 34 min |
| Mar 27, 2:35 AM CST | Flash Flood Warning | BMX | Russell | 115 min |
| Mar 27, 2:45 AM CST | Flash Flood Warning | BMX | Montgomery | 2 hr |
| Mar 27, 3:06 AM CST | Tornado Warning | BMX | Montgomery, Pike | 24 min |
| Mar 27, 3:30 AM CST | Tornado Warning | BMX | Pike | 18 min |
| Mar 27, 3:35 AM CST | Severe Thunderstorm Warning | BMX | Bullock | 25 min |
| Mar 27, 3:54 AM CST | Flash Flood Warning | BMX | Bullock | 2 hr |
| Mar 27, 4:21 AM CST | Severe Thunderstorm Warning | BMX | Barbour | 24 min |
| Mar 27, 4:24 AM CST | Flash Flood Warning | BMX | Russell | 2 hr |
| Mar 27, 10:41 AM CST | Severe Thunderstorm Warning | BMX | Lowndes | 19 min |
| Mar 27, 11:20 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Elmore | 40 min |
| Mar 27, 11:43 AM CST | Tornado Warning | BMX | Elmore | 32 min |
| Mar 27, 11:57 AM CST | Severe Thunderstorm Warning | BMX | Tallapoosa | 48 min |
| Mar 27, 12:14 PM CST | Tornado Warning | BMX | Tallapoosa | 31 min |
| Mar 27, 12:20 PM CST | Tornado Warning | BMX | Chambers | 40 min |
| Mar 27, 12:36 PM CST | Severe Thunderstorm Warning | BMX | Dallas | 24 min |
| Mar 27, 12:54 PM CST | Severe Thunderstorm Warning | BMX | Autauga | 51 min |
| Mar 27, 2:00 PM CST | Severe Thunderstorm Warning | BMX | Lowndes | 60 min |
| Mar 27, 2:16 PM CST | Severe Thunderstorm Warning | BMX | Elmore | 29 min |
| Mar 27, 2:26 PM CST | Severe Thunderstorm Warning | BMX | Tallapoosa | 49 min |
| Mar 27, 2:26 PM CST | Tornado Warning | BMX | Lowndes | 34 min |
| Mar 27, 2:34 PM CST | Tornado Warning | BMX | Montgomery | 41 min |
| Mar 27, 2:53 PM CST | Severe Thunderstorm Warning | BMX | Lowndes | 37 min |
| Mar 27, 2:56 PM CST | Tornado Warning | BMX | Elmore, Macon | 34 min |
| Mar 27, 3:07 PM CST | Tornado Warning | BMX | Lowndes | 23 min |
| Mar 27, 3:12 PM CST | Severe Thunderstorm Warning | BMX | Tallapoosa | 33 min |
| Mar 27, 3:14 PM CST | Tornado Warning | BMX | Montgomery | 46 min |
| Mar 27, 3:29 PM CST | Severe Thunderstorm Warning | BMX | Etowah | 46 min |
| Mar 27, 3:49 PM CST | Severe Thunderstorm Warning | BMX | Elmore, Macon | 41 min |
| Mar 27, 3:52 PM CST | Severe Thunderstorm Warning | BMX | Pike | 23 min |
| Mar 27, 3:58 PM CST | Flash Flood Warning | BMX | Montgomery | 2 hr |
| Mar 27, 3:59 PM CST | Severe Thunderstorm Warning | BMX | Lowndes, Macon, Montgomery | 31 min |
| Mar 27, 4:02 PM CST | Flash Flood Warning | BMX | Chambers, Lee, Macon, Tallapoosa | 118 min |
| Mar 27, 4:02 PM CST | Severe Thunderstorm Warning | BMX | Tallapoosa | 28 min |
| Mar 27, 4:09 PM CST | Severe Thunderstorm Warning | BMX | Barbour, Bullock | 36 min |
| Mar 27, 4:15 PM CST | Severe Thunderstorm Warning | BMX | Cherokee, Etowah | 30 min |
| Mar 27, 4:22 PM CST | Severe Thunderstorm Warning | BMX | Lee | 23 min |
| Mar 27, 4:28 PM CST | Severe Thunderstorm Warning | BMX | Elmore, Macon, Montgomery | 32 min |
| Mar 27, 4:30 PM CST | Severe Thunderstorm Warning | BMX | Chambers | 45 min |
| Mar 27, 4:32 PM CST | Severe Thunderstorm Warning | BMX | Russell | 28 min |
| Mar 27, 4:51 PM CST | Severe Thunderstorm Warning | BMX | Montgomery | 24 min |
Nearby
Flash Flood Warnings in Alabama, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.